How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Doctor Kevin Your Own Question
Doctor Kevin
Doctor Kevin, Ph.D.
Category: Mental Health
Satisfied Customers: 1482
Experience:  25 years in private practice
16903060
Type Your Mental Health Question Here...
Doctor Kevin is online now
A new question is answered every 9 seconds

hi, doctor is there any real differance between all the different

Customer Question

hi, doctor is there any real differance between all the different types of ssri or is one just as good as the next. also can taking a snri mess you up more if a plain ssri is really needed. i feel if ive a mood i can beat anything ,anxiety ocd, etc could the noradrenaline be messing up energy levels so messing up mood . im extremly sensitive to mediction.
Submitted: 4 years ago.
Category: Mental Health
Expert:  Camille-Mod replied 4 years ago.

Hi, I’m a moderator for this topic and I wonder whether you’re still waiting for an answer. If you are, please let me know and I will do my best to find an Expert to assist you right away. If not, feel free to let me know and I will cancel this question for you. Thank you!

Customer: replied 4 years ago.
hi doctor , about 2 years ago i had to go on cymbalta as i went into a bad depression and anxiety / ocd state . i pushed myself to hard with work and gym and soccor .cymbalta didnt work well and i developed mixed mood states , rapid cycling . This i stuck out of 10 months at different amts of cymbatla.usually on the end of 4th week id get better for 2 days and then cymbalta or mood would collapse again. doc then tried epilium chrono and cymbalta . on this for a year but never got a stable mood even of a day or two , now im on parnate . did good or first 2 and half weeks on 30mg a day well ups and downs ,but then terrible. on 7 weeks now and think it s starting to help , just wish i new the right meds so i can help myself if this god forbid ever happens again. thanks doc. peter
Expert:  Camille-Mod replied 4 years ago.

Hi. Sometimes, finding the right Expert can take a little longer than expected and we thank you greatly for your understanding. We’ll be in touch again shortly:-)

Customer: replied 4 years ago.
hi camilla dont know if i sent last message in the write box. filled in more info on my initial question as asked and sent it yesterday but as of yet no reply . can you help
Expert:  Doctor Kevin replied 4 years ago.
I am sorry to see that you have waited so long for an answer. There is a profound difference in the effects of the SSRI antidepressants (see: Cipriani et al, "Comparative efficacy and acceptability of 12 new-generation antidepressants: a multiple-treatments meta-analysis." Lancet (2009).)
What you are talking about is called Antidepressant discontinuation syndrome which doctors seem to forget to tell you when they prescribe or in the numerous adds for this type of medication.(see an excellent article with descriptions of the different medications and their discontinuation symptoms:

http://apt.rcpsych.org/content/13/6/447.full

Cymbalta® (duloxetine hydrochloride) and other serotonin-norepinephrine reuptake inhibitors (SNRIs for short) are known to cause varying degrees of withdrawal symptoms in people who quickly stop taking the medicine. This is also the case with another class of antidepressants known as selective serotonin reuptake inhibitors (SSRIs for short). These withdrawal symptoms are sometimes called antidepressant discontinuation syndrome. In clinical studies, withdrawal symptoms happened in up to 44 percent of people who abruptly stopped Cymbalta. Withdrawal symptoms were less common and less severe when the dosage was slowly decreased over time. This is why your health care provider may recommend slowly decreasing your Cymbalta dosage over several weeks to months. Both physical and psychological symptoms can occur when Cymbalta is stopped. Based on clinical studies, symptoms of withdrawal from Cymbalta can include:

  • Dizziness -- up to 12 percent of people
  • Nausea -- up to 6 percent
  • Headaches -- up to 5.3 percent
  • Unpleasant sensations (such as tingling or burning) -- up to 2.9 percent
  • Vomiting -- up to 2.4 percent
  • Irritability -- up to 2.4 percent
  • Nightmares -- up to 2 percent.

When withdrawal symptoms begin and how long they last vary. In general, withdrawal symptoms can begin up to a week after the medicine is stopped and last from a few days up to three weeks. If the medicine was stopped unintentionally, symptoms will improve once the medicine is started again. In most people, withdrawal symptoms are mild to moderate and improve with time, without the need for any treatment. However, symptoms of Cymbalta withdrawal can be severe. In these cases, your health care provider may put you back on the drug and then wean you off slowly to try and decrease withdrawal symptoms. Sometimes, withdrawal symptoms are actually symptoms of depression returning. In this case, your health care provider may decide to put you back on an antidepressant medication. Make sure to talk with your health care provider if you develop withdrawal symptoms when stopping Cymbalta. He or she is in the best position to give you advice for treating specific withdrawal symptoms.

I see that you are currently off-line. I have responded to your request as best as I can. If you have more to add about the situation feel free to do so. If you have already received a satisfactory answer to your question, click the accept button. Experts are paid only for each accepted answer they provide.



Related Mental Health Questions